Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Aug 25, 2021, 4:12 PM EDT for Butler County, Pennsylvania. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 4:12 PM EDT (20:12 UTC)
- Expired
- Aug 25, 2021, 4:30 PM EDT
- In force
- 18 min
- Issued by
- NWS Pittsburgh, PA
- Hail
- 0.25 in
- Wind
- 40
County Butler County, PA
The radar
The Pittsburgh radar (KPBZ), 28 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
946
WWUS81 KPBZ 252012
SPSPBZ
Special Weather Statement
National Weather Service Pittsburgh PA
412 PM EDT Wed Aug 25 2021
PAZ014-021-252030-
Butler PA-Allegheny PA-
412 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMACT SOUTHWESTERN BUTLER AND NORTH
CENTRAL ALLEGHENY COUNTIES THROUGH 430 PM EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mars, or near Cranberry. This storm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegatation is possible.
Locations impacted include...
Seven Fields, Evans City, Mars, Nixon, Valencia, Connoquenessing,
Callery, and Pine Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4065 7996 4065 8003 4069 8006 4081 8006
4080 7985
TIME...MOT...LOC 2011Z 188DEG 4KT 4071 8000
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Aug 25, 1:08 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 25, 1:08 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 108 PM EDT Wed Aug 25 2021 .SYNOPSIS... Warm and humid conditions are expected through the weekend with daily afternoon shower and thunderstorm chances. && .NEAR TERM /THROUGH TONIGHT/... Hot and humid conditions are expected today as sfc high pressure and upper ridging generally remain in place, with heat indices pushing the mid 90s in lower elevation locations this aftn. The main focus for convective activity will be the progression of a residual MCV that is slowly moving towards eastern OH. Expect more scattered thunderstorm production in this region, with a slow east southeast progression that will struggle to get to the western PA border through this evening. There is a low severe threat for damaging wind due high DCAPE values (related to dry air aloft) and steep low- level lapse rates in the region. Localized flash flooding can't be ruled out given slow storm motion, but dry grounds and lack of deep moisture should preclude a more notable threat. Elsewhere, any thunderstorm development will be isolated given weak forcing and little upper support. Convective activity should diminish after sunset with loss of heating, with any lingering MCV- induced storms likely to shift south of the CWA overnight. Any morning fog will be dependent on how effectively clouds clear and allow for ideal radiational cooling. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Model trends have become bearish on precipitation chances Thursday with the potential for weak shortwave ridging over the area while the weak shortwave trough settles to our south. However, hot and humid conditions will continue as the overall pattern remains fairly stagnate, thus an isolated aftn/eve thunderstorm can't be ruled out. A weak shortwave troughs will attempt to break down the southeastern U.S. ridge Friday. This should promote more widespread convective chances Friday afternoon and evening while dropping area temperature closer towards seasonal averages. However, storm chances will also be dependent upon the progression of upstream convection and its modification of the environment. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The upper ridge center is expected to shift over the Carolinas Friday night into Saturday and build back northward towards MI in response to a trough dipping into the northern Great Plains. This pattern will promote continued above normal temperature and daily thunderstorm chances, with the finer details of shortwave placement and the evolution of prior day's convection. Models are trending toward more of a series of shortwave troughs breaking down the southeast ridge early next week rather than a single axis/cold front. If this holds, it would elongate the period of potential rain and slow the degree of day-to-day cooling than initially anticipated. Drier and cooler conditions should develop eventually with a strong enough trough passage and attendant cold front. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR can be expected with the area undr the effect of a broad, but eroding ridge; however, isold to sct TSRA are expected to dvlp with the encroachment of a weak shortwave this aftn and eve. These are most likely to affect terminals fm PIT n and w. Patchy mrng fog on Thursday wl give way to VFR, but sct aftn convection wl again plague area terminals. .Outlook... Genl VFR can be expected outside of peri-dawn fog and diurnally supported, isold convection. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 25, 1:12 PM EDT, 3 hours before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 112 PM EDT Wed Aug 25 2021 PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-261715- Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 112 PM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048>050-057>059-068-069-261715- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe- 112 PM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will move slowly across the area through this evening, with the potential for an isolated storm to producing damaging wind. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 25, 2:14 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
214 PM EDT Wed Aug 25 2021
OHZ057-058-068-251900-
Guernsey OH-Noble OH-Muskingum OH-
214 PM EDT Wed Aug 25 2021
...AN AREA OF THUNDERSTORMS WILL IMACT SOUTHWESTERN GUERNSEY...
SOUTHEASTERN MUSKINGUM AND NORTHWESTERN NOBLE COUNTIES THROUGH 300
PM EDT...
At 214 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of South Zanesville, or 10 miles northwest of
McConnelsville, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegatation is possible.
Locations impacted include...
Caldwell, New Concord, Dudley, Philo, Pleasant City, Cumberland,
Summerfield, Belle Valley, Sarahsville, Dexter City, Norwich, and
Cannelville.
This includes the following highways...
Interstate 70 in Ohio between mile markers 160 and 175.
Interstate 77 in Ohio between mile markers 20 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4008 8176 3980 8132 3959 8156 3959 8159
3966 8159 3967 8164 3975 8164 3977 8205
3979 8208 3982 8207 3982 8210
TIME...MOT...LOC 1814Z 235DEG 12KT 3979 8196
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 25, 2:35 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
235 PM EDT Wed Aug 25 2021
OHZ058-068-251900-
Guernsey OH-Noble OH-
235 PM EDT Wed Aug 25 2021
...AN AREA OF STRONG THUNDERSTORMS WILL IMACT CENTRAL GUERNSEY AND
NORTHEASTERN NOBLE COUNTIES THROUGH 300 PM EDT...
At 235 PM EDT, Doppler radar was tracking a strong thunderstorm over
Byesville, or near Cambridge, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cambridge, Byesville, Quaker City, Senecaville, Lore City, Old
Washington, Salesville, Seneca Lake Park, Salt Fork State Park, and
Kimbolton.
This includes the following highways...
Interstate 70 in Ohio between mile markers 174 and 197.
Interstate 77 in Ohio between mile markers 38 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3981 8135 4001 8170 4020 8165 4007 8124
TIME...MOT...LOC 1835Z 198DEG 10KT 3997 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 25, 3:06 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
306 PM EDT Wed Aug 25 2021
OHZ068-069-251930-
Monroe OH-Noble OH-
306 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMACT WEST CENTRAL MONROE AND
SOUTHEASTERN NOBLE COUNTIES THROUGH 330 PM EDT...
At 305 PM EDT, Doppler radar was tracking a strong thunderstorm near
Caldwell, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegatation is possible.
Locations impacted include...
Caldwell, Dudley, Summerfield, Sarahsville, Dexter City, Stafford,
and Harriettsville.
This includes Interstate 77 in Ohio between mile markers 18 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3988 8138 3975 8125 3964 8125 3960 8136
3960 8139 3961 8139 3962 8141 3963 8142
3963 8145 3965 8145 3965 8147 3958 8147
3959 8158 3966 8159 3967 8164 3969 8164
TIME...MOT...LOC 1905Z 246DEG 11KT 3966 8151
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 25, 3:12 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Pittsburgh PA
312 PM EDT Wed Aug 25 2021
PAZ007-251945-
Mercer PA-
312 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMACT NORTHWESTERN MERCER COUNTY
THROUGH 345 PM EDT...
At 312 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sharpsville, moving northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hermitage, Sharon, Sharpsville, Greenville, Farrell, Clark,
Wheatland, and Fredonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4146 8032 4134 8023 4119 8048 4122 8052
4143 8052 4148 8048
TIME...MOT...LOC 1912Z 224DEG 6KT 4129 8050
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 25, 3:43 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
343 PM EDT Wed Aug 25 2021
PAZ021-252015-
Allegheny PA-
343 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMACT NORTHEASTERN ALLEGHENY COUNTY
THROUGH 415 PM EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hampton Township, or near McCandless Township, moving north at 10
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegatation is possible.
Locations impacted include...
McCandless Township, Shaler Township, Hampton Township, O'hara
Township, Fox Chapel, Gibsonia, Russellton, Curtisville, and Pine
Township.
This includes Pennsylvania Turnpike between mile markers 36 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4051 7987 4052 7994 4056 7999 4065 8000
4065 7976
TIME...MOT...LOC 1942Z 186DEG 9KT 4057 7992
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 25, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
412 PM EDT Wed Aug 25 2021
PAZ014-021-252030-
Butler PA-Allegheny PA-
412 PM EDT Wed Aug 25 2021
...A STRONG THUNDERSTORM WILL IMACT SOUTHWESTERN BUTLER AND NORTH
CENTRAL ALLEGHENY COUNTIES THROUGH 430 PM EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mars, or near Cranberry. This storm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegatation is possible.
Locations impacted include...
Seven Fields, Evans City, Mars, Nixon, Valencia, Connoquenessing,
Callery, and Pine Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4065 7996 4065 8003 4069 8006 4081 8006
4080 7985
TIME...MOT...LOC 2011Z 188DEG 4KT 4071 8000
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:12 PM EDT | Special Weather Statement | PBZ | Mercer | 33 min |
| Aug 25, 3:34 PM EDT | Areal Flood Advisory | PBZ | Mercer | 116 min |
| Aug 25, 3:43 PM EDT | Special Weather Statement | PBZ | Allegheny | 32 min |
| Aug 25, 4:46 PM EDT | Special Weather Statement | PBZ | Beaver | 14 min |
| Aug 25, 4:50 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Butler | 27 min |
| Aug 25, 5:17 PM EDT | Flash Flood Warning | PBZ | Allegheny, Butler | 88 min |
| Aug 25, 5:20 PM EDT | Special Weather Statement | PBZ | Butler | 10 min |
| Aug 25, 5:21 PM EDT | Flash Flood Warning | PBZ | Beaver | 29 min |
| Aug 25, 5:25 PM EDT | Areal Flood Advisory | PBZ | Butler | 27 min |
| Aug 25, 5:29 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington | 37 min |
| Aug 25, 5:35 PM EDT | Special Weather Statement | PBZ | Butler | 25 min |
| Aug 25, 5:52 PM EDT | Flash Flood Warning | PBZ | Butler | 74 min |
| Aug 25, 5:56 PM EDT | Flash Flood Warning | PBZ | Butler | 89 min |
| Aug 25, 6:05 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington | 46 min |
| Aug 25, 1:14 PM EDT | Special Weather Statement | PBZ | Coshocton, Muskingum | 61 min |
| Aug 25, 1:32 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 43 min |
| Aug 25, 1:42 PM EDT | Special Weather Statement | PBZ | Noble | 33 min |
| Aug 25, 2:14 PM EDT | Special Weather Statement | PBZ | Noble | 46 min |
| Aug 25, 2:35 PM EDT | Special Weather Statement | PBZ | Guernsey | 25 min |
| Aug 25, 2:53 PM EDT | Areal Flood Advisory | PBZ | Muskingum, Noble | 76 min |
| Aug 25, 3:06 PM EDT | Special Weather Statement | PBZ | Noble | 24 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.